Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jae Eun Ku 2 Articles
L-carnitine vs Extracorporeal Elimination for Acute Valproic acid Intoxication: A Systematic Review
Byung Keun Yang, Jae Eun Ku, Young Seon Joo, Je Sung You, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2014;12(2):39-45.   Published online December 31, 2014
  • 72 View
  • 1 Download
AbstractAbstract PDF
Purpose: The purpose of this study is to review the evidence comparing the efficacy and safety between L-carnitine and extracorporeal elimination therapy in the management of acute valproic acid L-carnitine vs Extracorporeal Elimination for Acute Valproic acid Intoxication Methods: PubMed, Embase, Cochrane library, Web of Science, KoreaMed, KMbase, and KISS were searched, using the terms carnitine and valproic acid. All studies, regardless of design, reporting efficacy or safety endpoints were included. Reference citations from identified publications were reviewed. Both English and Korean languages were included. Two authors extracted primary data elements including poisoning severity, presenting features, clinical management, and outcomes. Results: Thirty two articles including 33 cases were identified. Poisoning severity was classified as 3 mild, 11 moderate, and 19 severe cases. Nine cases were treated with L-carnitine while 24 cases received extracorporeal therapy without L-carnitine. All patients except one expired patient treated with hemodialysis recovered clinically and no adverse effects were noted. A case report comparing two patients who ingested the same amount of valproic acid showed increased ICU stay (3 vs 11 days) in case of delayed extracorporeal therapy. Conclusion: Published evidence comparing L-carnitine with extracorporeal therapy is limited. Based on the available evidence, it is reasonable to consider L-carnitine for patients with acute valproic acid overdose. In case of severe poisoning, extracorporeal therapy would also be considered in the early phase of treatment.
Two Cases of Intoxication with Phentermine
Jae Eun Ku, Young Seon Joo, Je Sung You, Sung Phil Chung, Hahn Shick Lee
J Korean Soc Clin Toxicol. 2014;12(1):35-38.   Published online June 30, 2014
  • 69 View
  • 1 Download
AbstractAbstract PDF
Phentermine has been widely used as an appetite suppressant since 2004 in Korea. The authors experienced two cases of acute phentermine overdose and report with the literature review. A 36-year-old man and a 24-year-old woman presented together to the emergency department with taking 13 tablets (390 mg) of phentermine 16 hours ago. They had tachycardia, hypertension and complained visual symptoms, nausea, insomnia and anxiety. These symptoms were resolved by conservative management.

JKSCT : Journal of The Korean Society of Clinical Toxicology